MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B; IH-CARD ABO/D(DVI-)+REV A1,B; 288 CARDS

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B; IH-CARD ABO/D(DVI-)+REV A1,B; 288 CARDS
Catalog Number 813112100
Health Effect - Clinical Codes Reaction (2414); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported a false negative reaction of one patient sample with anti-b of ih-card abo/d(dvi-) +rev.A1, b when tested on ih-1000.The customer stated the that they received a patient from another hospital who had a known blood group b rhd negative.The patient received two units of blood group o rhd negative blood before arriving to her hospital.When the patient arrived, a typing and screening was ordered and performed using ih-card abo/d(dvi-) +rev.A1, b on ih-1000.The patient sample was forward typed as blood group o rhd negative with negative reactions in the anti-a, anti-b, anti-d and the control wells, but reverse typing gabe a blood group b.Additionally the patient sample was tested manually with the same lot of ih-card abo/d(dvi-) +rev.A1, b and reacted correctly as blood group b.The customer will provide the patient sample that caused a false negative reaction and the trace files of the instrument.The investigation is still ongoing.A review of the batch record documentation showed no irregularities which might have negative influences on the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported a false negative reaction of one patient sample with anti-b of ih-card abo/d(dvi-) +rev a1, b on ih-1000.The customer stated that a patient from with a known blood group b rhd negative was transferred from another hospital.The patient received two units of blood group o rhd negative blood before arriving at the hospital.When the patient arrived a type and screen was ordered and performed with ih-card abo/d(dvi-) +rev a1, b on ih-1000.The patient sample was drawn right after the transfusion.The patient sample was forward typed as blood group o rhd negative with negative reactions in the anti-a, anti-b, anti-d and the control wells, but reverse typed as a blood group b.Additionally the same patient sample was tested manually with the same lot of ih-card abo/d(dvi-) +rev a1, b and reacted correctly as blood group b with a 4+ reaction in the anti-b.Neither there was any double population (dp) on the manual gel results.Unfortunately, we could not analyse the trace files for the ih-1000 since we did not receive them for the required test date.The customer provided us the result image which confirmed the false negative reaction in well anti-b.This image was not of good quality, however, a very fine layer of agglutinates was discernible at the top of the gel.The affected patient sample was provided by the customer for investigational testing.For the complaint investigation the sample was centrifuged to the recommended 2000xg for 10 minutes and tested on the ih-1000 as well as manually.We obtained the expected dp results visually as well as correct interpretation by the ih-1000.Therefore we can only assume that the cause of the discrepancy was linked to the centrifugation of the sample.We hypothesized that the inhomogeneous distribution of type b and o red blood cells might be due to altered density properties of the patients circulating red blood cells.It can occur that the patients red blood cells are typed as 4+ with anti-b and show a dp due to the transfusion of group o blood when the sampling is from near the bottom of the tube, this is in contrast to the negative result in anti-b that can occur when the sampling is taken from near the top of the red cell pellet where the less dense donor group o cells rest or when the sample is not properly centrifuged.In this case discrepant abo typing after abo mismatched transfusion may be encountered if red blood cells are sampled exclusively from the top or bottom portion of a centrifuged blood tube, due to inhomogeneous distribution of different red blood cell cohorts.However, the sample was too old to confirm this hypothesis.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.No further complaints regarding this lot were reported.We could not confirm the customer's results as the sample reacted as expected during compliant testing.

Brand Name
BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B
Common Device Name
IH-CARD ABO/D(DVI-)+REV A1,B; 288 CARDS
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key9289320
Report Number9610824-2019-00059
Device Sequence Number3217207
Product Code QHR
UDI-Device Identifier07611969952106
UDI-Public(01)07611969952106(17)200619(10)8908040
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
125534
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2020
Device Catalogue Number813112100
Device Lot Number8908040
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2019
Supplement Date Received by Manufacturer10/10/2019
Initial Report FDA Received Date11/07/2019
Supplement Report FDA Received Date11/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-1000, # 5100073; IH-1000, # 5100073